Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 44, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 6, 2003, 11:31 PM EDT for Mercer County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2003, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 7, 2003, 5:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 070336 FFWILN OHC107-070930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1131 PM EDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... MERCER COUNTY IN OHIO... * UNTIL 530 AM EDT... * WEATHER SERVICE RADAR INDICATED A CLUSTER OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN MOVING INTO MERCER COUNTY. RAINFALL ACCUMULATION OF 3 TO 5 INCHES HAS FALLEN OVERNIGHT. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL EXASPERATE THE FLASH FLOOD SITUATION. THE SAINT MARYS RIVER IS ALREADY FLOODING AND THIS ADDITIONAL RAIN WILL ONLY AGGRAVATE THE FLOODING. THIS IS A LIFE THREATENING SITUATION * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CELINA... COLDWATER... FORT RECOVERY... ROCKFORD... ST. HENRY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ AR/SH
1 follow-up statement
000 WGUS71 KILN 070647 FFSILN OHC107-070845- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 247 AM EDT MON JUL 7 2003 ...A FLASH FLOOD WARNING CONTINUES FOR MERCER COUNTY UNTIL 530 AM... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CELINA... COLDWATER... ROCKFORD... SCATTERED AREAS OF LIGHT RAIN CONTINUED ACROSS MERCER COUNTY EARLY THIS MORNING. HOWEVER...ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN INDIANA...AND THESE WILL MOVE BACK INTO MERCER COUNTY BY 4 AM. ANY ADDITIONAL RAINFALL WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE COUNTY. AT 1 AM...THE MERCER COUNTY EMA OFFICE REPORTED EVACUATIONS IN ROCKFORD AND ALONG THE SAINT MARYS RIVER. THIS IS A LIFE THREATENING SITUATION BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. HEAVY RAIN OBSCURES VISION AND MAKES IT DIFFICULT TO SEE WATER ON THE ROAD. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:14 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 6, 11:14 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1114 PM EDT SUN JUL 6 2003 DID A QUICK UPDATE TO POST FLOOD WATCH IN WEST CENTRAL OHIO THROUGH 8 AM. THIS IS FOR CONVECTION THAT HAS QUICKLY FILLED IN OVER NORTHERN INDIANA AND IS DRIFTING TO THE SOUTHEAST. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO. IN...NONE. KY...NONE. TIPTON
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 18 hours 38 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 453 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE THAT OCCUR NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 6, 6:59 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
659 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM MOUNT HEALTHY OH WIND DAMAGE
07/06/03 HAMILTON MANY TREES DOWN REPORTED
BY LAW ENFORCEMENT.Local storm report, Jul 6, 7:22 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
722 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 1 N DRY RIDGE KY WIND DAMAGE
07/06/03 GRANT POWER LINES DOWN
RLGLocal storm report, Jul 6, 7:48 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
748 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRINGFIELD OH 64 MPH WIND GUST
07/06/03 CLARK REPORTED AT CHANNEL 12
(DAYTON) OBSERVING STATION
AT SPRINGFIELD SUN
RLGLocal storm report, Jul 6, 8:22 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
822 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM COLUMBUS OH WIND DAMAGE
07/06/03 FRANKLIN TREES REPORTED DOWN ON
WEST SIDE OF CITYLocal storm report, Jul 6, 9:18 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
918 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM SAINT MARYS OH FLOOD
07/06/03 AUGLAIZE SEVERAL ROADS WITH HIGH
WATER
0752 PM 1 N SAINT HENRY OH WIND DAMAGE
07/06/03 MERCER TREES, POWER LINES AND
POWER POLES DOWN
RLGLocal storm report, Jul 6, 9:28 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
928 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM CELINA OH FLASH FLOOD
07/06/03 MERCER HIGH WATER ON SEVERAL
ROADS
0815 PM NEW PARIS OH WIND DAMAGE
07/06/03 PREBLE TREES DOWN
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 27 min |
| Jul 7, 12:07 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 12:30 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 45 min |
| Jul 7, 1:18 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 42 min |
| Jul 7, 1:38 AM EDT | Flash Flood Warning | ILN | Logan | 2 hr |
| Jul 7, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 43 min |
| Jul 7, 3:58 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 4:43 AM EDT | Flash Flood Warning | ILN | Darke | 3 hr |
| Jul 7, 5:22 AM EDT | Flash Flood Warning | ILN | Mercer | 4 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | ILN | Mercer | 118 min |
| Jul 7, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 52 min |
| Jul 7, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Shelby | 60 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jul 7, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 42 min |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.